Texas, 2011

Wildfire in Texas, July 16, 2011

July 16, 2011 · NWS FWD · 1 event in 1 county or zone

A 5-acre grass fire in Robertson County destroyed 3 abandoned structures and damaged 1 other structure. Very hot and dry conditions this month resulted in elevated fire danger.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A 5-acre grass fire in Robertson County destroyed 3 abandoned structures and damaged 1 other structure. Very hot and dry conditions this month resulted in elevated fire danger.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 16, 1:52 PM CST, 8 minutes earlier.

Area forecast discussion, Jul 16, 1:52 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
252 PM CDT SAT JUL 16 2011

.DISCUSSION...
PERSISTENCE WILL CONTINUE ON THIS FORECAST PACKAGE...AS THE UPPER
LEVEL HIGH CENTER ANCHORED OVER THE KANSAS/OKLAHOMA BORDER TODAY
SLOWLY MIGRATES NORTH TOWARD THE CORN BELT OF IOWA AND NEBRASKA
THROUGH THE MIDDLE OF NEXT WEEK. NORTH TX WILL REMAIN ON CUSP OF
DEEPER EASTERLY FLOW ALOFT REGIME DURING THIS TIME WITH RICHEST
MOISTURE WITH PWATS GREATER THAN 2.00 GENERALLY ACROSS THE
SOUTHEAST HALF OF THE REGION. THIS WILL CONTINUE THE MAINLY
DIURNAL TREND OF BEST RAIN CHANCES ACROSS THE EAST AND SOUTH WITH
THESE AREAS BEING MOIST ENOUGH WITH RESIDUAL INSTABILITY FOR A
SHOWER OR TWO DURING THE OVERNIGHT HOURS. ACTIVITY WILL BE MUCH
MORE ISOLATED TO THE NORTH AND WEST...BUT EITHER WAY IT WILL BE
VERY HIT AND MISS REGARDLESS.

THE HEAT ADVISORY HAS BEEN EXTENDED TO INCLUDE SOUTHEAST COUNTIES
THROUGH 8 PM SUNDAY EVENING...WHILE THE COLORADO RIVER VALLEY AND
FAR SOUTHWEST COUNTIES WILL BE ALLOWED TO EXPIRE AT 8 THIS
EVENING. THIS IS DUE TO A LITTLE BETTER MIXING OF SURFACE DEW
POINTS ACROSS THE SOUTHWEST AND ALSO SLIGHTLY LOWER DAYTIME HIGH
TEMPERATURES. STILL...THE MID-SUMMER HEAT WILL CONTINUE.

THE UPPER HIGH WILL BEGIN EXPANDING FURTHER SOUTH AND EAST THE
LATTER HALF OF THIS COMING WEEK...GENERALLY SHUNTING THE MORE
EASTERLY MID LEVEL FETCH OF MOISTURE TOWARD SOUTH TX WHICH IS
MORE TYPICAL FOR THIS TIME OF YEAR. IN THE MEANTIME...THE
OPPRESSIVE HEAT WILL CONTINUE.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81 101  81 100  80 /  10  20  10  20  20
WACO, TX              80 101  79 102  78 /  20  20  10  30  20
PARIS, TX             77  98  76  98  76 /  10  20  20  20  20
DENTON, TX            79 100  79 100  77 /  10  10  10  20  10
MCKINNEY, TX          76  99  77  99  77 /  10  20  10  20  20
DALLAS, TX            82 100  83 100  81 /  10  20  10  20  20
TERRELL, TX           77 100  78  99  77 /  20  20  20  30  20
CORSICANA, TX         78 100  79  99  77 /  20  30  20  30  20
TEMPLE, TX            77 100  77 100  76 /  20  20  10  30  20
MINERAL WELLS, TX     77 103  77 104  78 /  10  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR TXZ091>095-100>107-
115>123-131>135-144>148-159>162-174-175.

HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ129-130-141-143-
157-158.

&&

05/
Hazardous weather outlook, Jul 16, 1:55 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT SAT JUL 16 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
255 PM CDT SAT JUL 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

A HEAT ADVISORY REMAINS IN EFFECT FOR MUCH OF NORTH TEXAS THROUGH
SUNDAY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS
MUCH OF NORTH TEXAS EACH DAY SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Robertson

When
July 16, 2:00 PM CST to 8:00 PM CST
Where
Robertson forecast zone
Property damage
$5,000
Reported by
State Official
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

A grass fire near Pump Station Road and Highway 79 burned 5 acres. The fire destroyed 3 abandoned structures and damaged 1 other structure.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332134.